| Medical Device Problem Codes |
Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a watchman procedure to treat atrial fibrillation (a fib), a versacross connect kit was selected for use.The mechanical j-wire was placed into superior vena cava (svc).Then the watchman sheath and versacross dilator was positioned in superior vena cava (svc).When the wire was attempted to be removed, it got stuck and could not be advanced or retracted.Therefore, both the dilator and wire were removed and replaced with the new system.The procedure was completed successfully and no patient complications reported.The device is expected to be returned for analysis.It was further noted there were no issues upon removal from packaging.It is suspected that the wire may have kinked when bringing the dilator/sheath up the tortuous anatomy.The guidewire distal end protruding from dilator.The watchman sheath remained in the body and was not replaced.
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Additional Manufacturer Narrative
Supplemental mdr submitted to report investigation results (mdr aware date: 26oct2023).The device was returned for analysis.The guidewire wire returned in one piece with coil stacking and numerous kinks.The versacross dilator was also severely kinked at the distal tip.This issue of mechanical guidewire to versacross dilator compatibility/stuck was investigated as part of capa.
Event or Problem Description